MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549316
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent a breast reconstruction primary with a mentor cpx 4 breast tissue expander with suture tabs 750cc and experienced deflation on the left side.As a result, the patient underwent removal and replacement with unspecified permanent implants on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 7/11/2019, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: during evaluation of the sample it was noticed a tear at the union between patch and shell of the implant.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Possible causes of breast tissue expander implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8660635
Report Number1645337-2019-13011
Device Sequence Number19305011
Product Code LCJ
UDI-Device Identifier00081317006824
UDI-Public00081317006824
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Catalogue Number3549316
Device Lot Number7467424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR